Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Doctor prescribed Frisium on seeing problem in EEG. Suggest

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
Hi, My name is XXXXXX, 35 yrs of age. 5 months back , I started some vague symptoms difficult to explain online. MRI brain and EEG was done. The doctor said there is a problem with EEG and started me on frisium and asked me to continue it for a year and more. He wasnt explaining properly, So i wasnt convinced and I went for second opinion. He redid my EEG and said there is no problem with EEG and he slowly tapered down my Frisium from 15 mg a day to 2.5 mg and then from last week i stopped it totally. However , those vague symptoms are on and off existing. Sometimes it is more and sometimes Iam normal. Assuming an Ophthal issue, I got my eyes tested. There is minor power and I started using spectacles too for it.He said that it could be an accommodation stress developed over the years due to nature of my work and will take some time. Last night the symptoms were very bad . I want to be sure if I have a problem with my EEG or not. Both opinions are contradictory and I want to be sure if or not I have a problem. Or is it because I have stopped Frisium. Can you suggest something? Or give me the reference of a good neurologist in Bangalore who can clear my doubts. Thanks
Posted Wed, 12 Jun 2013 in Brain and Spine
Answered by Dr. Sudhir Kumar 20 minutes later
Thank you for posting your query.

Frisium (clobazam) is an anti-epileptic drug. So, I presume that the doctor found some epileptiform discharges on the EEG and started you on frisium. However, another doctor did not find it on the EEG and suggested tapering of frisium.
It is important to note that EEG may be normal in about 50% cases of seizures/epilepsy. So, the final diagnosis of epilepsy is based on history of symptoms most often and EEG is only an aid. So, if your symptoms were suggestive of seizures, then frisium or any other anti-epileptic drug would help you, otherwise not.
At Bangalore, you can consult Dr XXXXXXX at Columbia Asia hospital or Dr XXXXXXX XXXXXXX at Manipal Hospital, who are both good neurologists.
I hope it helps.
Please get back if you require any additional information.

Best wishes,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad,
My personal URL on this website:
My blog:
Above answer was peer-reviewed by
Follow-up: Doctor prescribed Frisium on seeing problem in EEG. Suggest 50 minutes later
Thank you Dr. for a quick response. I will just try to explain my symptom. Maybe you can suggest if it could be because of seizures. Technically my sight is fine, but somewhere a sense of completeness is missing. As if I am seeing everything , but my presence and relationship to the surrounding is somewhere incomplete, kind of disconnection. This sounds like a Psychological thing, but it is not Psychological as I am not stressed or in depression. I drive and work properly. It is not that my mind is not in control and i don't realize what I am doing. But some sense of incompleteness . It is difficult to explain accurately. The more I try, people term it as Psychological , which I know is not true. Can this be due to seizures? Even when i started Frisium, the symptoms did not vanish. Probably it needs prolonged usage which i did not do as per the second opinion. If i scan and send my first and second EEG reports, will you be able to help in reading and identifying ?

Can spondylitis be by any chance a cause? Someone mentioned similar symptoms in spondylitis, so just wanted to ask.

Answered by Dr. Sudhir Kumar 2 hours later

Thank you for getting back with more details.
If your symptoms last for a few seconds to a few minutes, then, they could occur as part of seizures. However, if they are present most of the day and night, then seizure as cause is unlikely.
Sending a scanned copy of EEG reports would help.
Spondylitis is not the cause of your symptoms.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
Follow-up: Doctor prescribed Frisium on seeing problem in EEG. Suggest 1 hour later
Hello Sir,
Iam attaching the EEG report , the first one for which doctor said there is a problem. Please review and let me know your opinion. Regarding the symptoms, from last 5 months, the symptoms were on and off. Some times too much, sometimes less and sometimes even normal.. Only yesterday (after 6 days of stopping frisium completely), I felt this symptom very bad almost entire day similar to initial symptoms.

Answered by Dr. Sudhir Kumar 16 minutes later
Thank you for sending the EEG reports.
EEG findings, as in your case, may occur in seizures, however, they are not confirmatory of seizures. Similarly, your symptoms are not like seizures.
So, as of now, the diagnosis of epilepsy is not confirmed.
In addition to the doctors I suggested, you could also consult Dr XXXXXXX XXXXXXX Dash at XXXXXXX Hryudalaya (0000). He is a specialist in epilepsy.

Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
Follow-up: Doctor prescribed Frisium on seeing problem in EEG. Suggest 34 minutes later
Ok. Thank you so much sir. I will visit Dr. XXXXXXX XXXXXXX Dash tomorrow with your reference. I am just wondering if there are no seizures then what is wrong with me. The symptoms are also so vague that I am unable to explain properly which is making it difficult to diagnose and thereby give treatment.

Thanks & Regards,
Answered by Dr. Sudhir Kumar 40 minutes later
I am sure Dr Dash would be able to help you. Please keep me informed regarding your progress.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor